Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 11, 2010, 3:21 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 11, 2010, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 203 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
089 WUUS54 KMAF 112021 SVRMAF TXC043-243-112115- /O.NEW.KMAF.SV.W.0004.100411T2021Z-100411T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CDT SUN APR 11 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS... SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 415 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR FORT DAVIS AND THE BREWSTER...JEFF DAVIS COUNTY LINE ABOUT 13 MILES WEST OF HOVEY. THE STORMS WERE NEARLY STATIONARY. * THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... CAMP MITRE PEAK... ALPINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3059 10334 3031 10364 3059 10408 3088 10376 TIME...MOT...LOC 2018Z 318DEG 13KT 3060 10382 $$
1 follow-up statement
244 WWUS54 KMAF 112048 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 PM CDT SUN APR 11 2010 TXC043-243-112115- /O.CON.KMAF.SV.W.0004.000000T0000Z-100411T2115Z/ BREWSTER TX-JEFF DAVIS TX- 348 PM CDT SUN APR 11 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHEASTERN JEFF DAVIS AND NORTHWESTERN BREWSTER COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHEAST OF CAMP MITRE PEAK...OR ABOUT 10 MILES SOUTHEAST OF FORT DAVIS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... CAMP MITRE PEAK... ALPINE... STATE HIGHWAY 118... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3053 10397 3083 10369 3059 10334 3031 10364 TIME...MOT...LOC 2046Z 318DEG 13KT 3052 10374 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 11, 3:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT SUN APR 11 2010 .DISCUSSION... LATEST SFC ANALYSIS SHOWS THE DRYLINE HAS SURGED WEST AND NORTH...AND EXTENDS FROM THE SRN TEXAS PANHANDLE...TO SE NM...AND RIGHT DOWN THE WRN BORDER OF THE CWA. ON RADAR...CONVECTION IS FIRING AS FAR WEST AS THE DAVIS MTNS...WHILE FURTHER EAST...FURTHER ANALYSIS HAS MUCAPES OF 1000-2000 J/KG. ALL THIS WILL SOON BE ENHANCED BY A COUPLE OF INCOMING SHORTWAVES IN SW FLOW ALOFT...AS PER WV IMAGERY. FORECAST SOUNDING ANALYSES OVER THE PB/WRN LOW ROLLING PLAINS SHOW VERY LITTLE SHEAR...BUT GOOD INSTABILITY AND MID-LEVEL LRS OF 7C/KM OR BETTER...ESPECIALLY FURTHER NORTH AND EAST. WET-BULB ZEROES ARE OPTIMAL FOR A HAIL THREAT...AND RELATIVELY DRY AIR AT THE LOWER LEVELS HINTS AT A MARGINAL WIND THREAT. HOWEVER...MUCH OF THIS ACTIVITY IS DIURNALLY DRIVEN AT THE MOMENT...AND SHOULD DIMINISH W/SUNSET...SO WE/LL NOT INSERT A SEVERE MENTION IN THE GRIDS...AND EMPHASIZE IT IN THE HWO. OTHERWISE...MODELS HAVE CHANGED LITTLE OVER THE PAST 24 HRS...AND CONTINUE TO ADVERTISE MULTIPLE BITS OF ENERGY MOVING THRU SW FLOW ALOFT INTO NEXT WEEKEND...MAINLY OVER THE LOWER TRANS PECOS. W/THE DRYLINE BACKED UP TO WEST OF THE CWA...CONVECTION IS IN PLAY EVERY DAY THIS WEEK...FOR WIDESPREAD CHANCES OF CONVECTION. A CONTINUED SHOTGUN SCENARIO SEEMS REASONABLE...GIVEN THE BACKED UP DRYLINE AND NOISINESS OF THE FLOW/PATTERN. DRYLINE IS NOT PROGGED TO MOVE EAST AND THRU THE FA AGAIN UNTIL LATE NEXT SUNDAY NIGHT. FOR TEMPS...FORECAST SOUNDINGS AND TEMP PROGS CONTINUE TO MODERATE TEMPS INTO THE EXTENDED MORE THAN MOS GUIDANCE...SO WE/LL CLOSE THE DIURNAL SPREAD A BIT DUE TO INCREASED LOW LEVEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 71 50 71 / 30 30 10 30 CARLSBAD NM 54 78 57 76 / 20 20 20 10 DRYDEN TX 63 71 59 72 / 40 30 20 30 FORT STOCKTON TX 59 76 58 74 / 20 30 10 10 GUADALUPE PASS TX 52 71 52 72 / 20 20 20 10 HOBBS NM 55 70 53 69 / 20 20 20 20 MARFA TX 45 74 48 74 / 20 20 10 20 MIDLAND INTL AIRPORT TX 58 75 54 69 / 20 30 10 20 ODESSA TX 58 74 57 69 / 20 30 10 10 WINK TX 59 80 58 79 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Apr 11, 1:05 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 105 PM CDT SUN APR 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 105 PM CDT SUN APR 11 2010 /1205 PM MDT SUN APR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO... ESPECIALLY OVER THE PERMIAN BASIN AND LOWER TRANS PECOS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE EACH DAY THROUGH THE WEEK... AND A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ALTHOUGH THERE IS ONLY A LOW CHANCE OF SPOTTER ACTIVATION TODAY... SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS WEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 11, 2:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT SUN APR 11 2010 TXZ058-074-075-112000- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS 210 PM CDT SUN APR 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 300 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF FORT DAVIS AT 209 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR HIGHWAY 17 BETWEEN FORT DAVIS AND BALMORHEA. THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Apr 11, 2:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT SUN APR 11 2010 TXZ058-074-075-112045- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS 256 PM CDT SUN APR 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF FORT DAVIS AT 256 PM CDT...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST OF ALPINE MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS GUSTING TO 55 MPH ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 57 min |
| Apr 11, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| Apr 11, 6:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 11, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.